MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7030-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, certificates of conformance, ifu and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; not installing the implant deep enough.
 
Event or Problem Description
The patient had bilateral si joint arthrodesis in (b)(6) 2015 where three implants were installed on each side.The patient had excellent si joint pain relief before complaining of right hip pain after weight loss.The surgeon determined that the caudal positioned implant was too proud of the ilium causing pain in the surrounding tissue.The surgeon did not indicate that any of the implants were loose.In (b)(6) 2019, the surgeon performed a revision procedure where he removed the caudal positioned implant using chisels as it was solidly fixed in bone and installed a larger implant of the same type in the explant void.No other preexisting implants were adjusted or removed.The patient's pain symptoms improved following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key9395980
Report Number3007700286-2019-00140
Device Sequence Number3462215
Product Code OUR
UDI-Device Identifier00859256003262
UDI-Public00859256003262
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2019
Device Model Number7030-90
Device Lot NumberI0A15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR